MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Back to Search Results |
| Model Number |
VAMF3030C100TU |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
09/26/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
A valiant captivia stent graft (vamf3030c100tu) was implanted during the endovascular treatment of a thoracic aortic aneurysm.It was reported during a follow up ct 5 days later , the physician identified an endoleak.The ct was reviewed and it was determined that the observed endoleak appeared to be a type iiib.The following day, the stent graft was relined with a competitor stent graft.It was confirmed during the index procedure, the valiant captivia stent graft was deployed in the normal fashion without any issue that could indicate a cause for the type iii endoleak.Per the physician the cause of the type iii endoleak was due to stent graft defect.No additional clinical sequelae were provided, and the patient is fine.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Product analysis the reported endoleak was confirmed on the films provided; however, the cause of the event and the type of endoleak could not be fully determined.Lack of pre-implant cts did not allow for a thorough assessment of the pre-implant anatomy.Endoleak interrogation via selective angiograms (i.E.Injecting contrast from different levels within the stent graft) was not seen.Although type iiib fabric endoleaks are less likely to occur so soon after the index procedure, calcification seen within the aneurysm halfway within the length of the stent graft may have led to an acute external fabric abrasion.This could have also been a type iv fabric endoleak.The stent expansion seen at the level of the aneurysm sac may have led to changes in pressure of the blood flow and this may have contributed to occurrence of increased fabric porosity.Other factors such as heparin dose, outflow resistance, imaging quality, and volume of the aneurysm sac may have also contributed to this endoleak.Analysis of the returned films did not reveal any obvious out of specification stent graft integrity issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.